MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation: evaluation: a review of documentation including the device history record, complaint history, instructions for use (ifu), quality control and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record found no relevant non-conformance's that could have contributed to the failure mode.It should be noted that there were no other complaints reported for lot 9568022.There is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas) in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Appropriate measures have been initiated to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that a turbo-ject standard power injectable picc line was being used on a (b)(6) year old patient when the "fitting between the tubing of the picc line and the tubing carrying the perfusion bags" broke after 29 days of use.As treatment was not completed, the device was then removed and replaced with a like device over a wire guide.It was also reported that there was no difficulty during the placement.A second device was used in replacement but later had to be removed due to the same failure (captured in an additional report with patient identifier: (b)(6)).The product will not be returned, as it was not retained by the facility.Overall, no patient consequences including infection or prolonged hospitalization have been reported at this time.
 
Event or Problem Description
No additional information has been received since the last medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: g4 g4 - date received by manufacturer: this date was incorrectly reported on the previous mdr submission.The date received by the manufacturer should have been reported as 28aug2019.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9070340
Report Number1820334-2019-02317
Device Sequence Number1782709
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)210304(10)9568022
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Device Lot Number9568022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR